MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 11sep2024.It was reported that an advancing issue occurred.A 22mm x 60cm interlock coil was selected for use in the embolization of a splenic aneurysm.A renegade stc 18 microcatheter was used; however, the coil could not completely be pushed out of the protective sheath.Half of the coil was in the microcatheter, and the other half was in the protective sheath.The device was withdrawn into the protective sheath, and the microcatheter was flushed, but after repeated attempts, the coil could not be pushed out.The coil was then withdrawn.The coil was observed to be stretched.Another of the same device was used.A total of 10 other coils were pushed in, and the procedure was successfully completed.No complications were reported, and the patient status was stable.However, returned device analysis revealed the coil arm was detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: visual inspection observed that the main coil, the introducer sheath, and the pusher wire were returned.It was observed that the main coil was bent and stretched at the coil arm and primary coil section.Moreover, the arm of the coil was detached.Media review of the received pictures showed that the main coil was stretched.Microscopic inspection confirmed that the main coil was bent, stretched and detached.Functional testing could not be performed since the main coil and the pusher wire were not interlocking.Dimensional inspection was performed, and the main coil's max zap tip outer diameter (od) and primary coil od passed the specification test.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20360536
Report Number2124215-2024-61615
Device Sequence Number20635270
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0032225626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: STC18
Patient Age36 YR
Patient SexFemale
Patient Weight60 KG